Computing Publications

Publications Home » Stochastic Analysis of Scheduling...

Stochastic Analysis of Scheduling Strategies in a Grid-based Resource Model

Nigel Thomas, Jeremy T. Bradley, William J. Knottenbelt

Journal Article
IEE Proceedings - Software
Volume 151
Issue 5
October, 2004
DOI 10.1049/ip-sen:20041091

In this paper, we consider a model inspired by a scenario found in Grid-based scheduling systems. Scheduling is performed remotely without access to up-to-date resource availability and usage information. We model this system as a collection of queues where servers break down and are subsequently repaired. There is a delay before the scheduler learns of failures, as such requests may continue to arrive into a resource queue for some time after active service has ceased. We consider the queues to be persistent under failure, however these queues have finite capacity; therefore there is the possibility that queues become full, causing job-loss. We use stochastic process algebra and stochastic probes to analyse this model to find steady state measures and passage time distributions. The effect of the duration of any delay on information propagation on the system response time and job loss is investigated and evaluated numerically.

PDF of full publication (151 kilobytes)
(need help viewing PDF files?)
Postscript of full publication (301 kilobytes)
(need help viewing Postscript files?)
BibTEX file for the publication
Conditions for downloading publications from this site. built & maintained by Ashok Argent-Katwala.